MAUDE Adverse Event Report: COOK INC Cook Spectrum; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC Cook Spectrum; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/23/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
Customer reported that a patient underwent placement of a cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter on (b)(6) 2017.The customer states that the center lumen of the triple lumen device with the iv tubing connected was discovered lying in the patient's bed.The circumstances and forces applied to the device leading to the event are not known.The line was immediately removed and a new one inserted.No further event or patient details were provided.The device is reportedly available for evaluation, however it has not been received by the manufacturer as of the date of this report.
 
Additional Manufacturer Narrative
Additional information: cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter set.Investigation-summary: a review of dimensional verification, complaint history, device history record, drawing, ifu, manufacturing instructions, and quality control data was conducted during the investigation.Cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter set" (lot 7792182), was returned for evaluation.Visual inspection and dimensional verification of the returned device was performed.The device was returned in used condition; the extension tube with the red hub was separated at the manifold.There was no material inside the manifold.There was a smooth transition of the pin gage through the lumen.The length, outer diameter (od) and inner diameter (id) of the red extension tube were measured and all were within specification.The tubing is insert molded to the manifold and the image of the separation appears to be sheared rather than pulled.A document-based investigation evaluation showed no evidence to suggest the product was not made to specifications.Review of the device history record shows no nonconforming events which could contribute to this failure mode.A review of complaint history for the product lot revealed this complaint to be the only reported complaint associated to complaint lot number 7792182.Based on the available information and evaluation of the returned device, it is not clear if the leading cause to this event might be associated with intense mobilization of the patient (which could determine an eventual catheter disconnection), the medical procedure or a potential malfunction of the device.However, there is no definitive evidence that the device was not manufactured to specification.While it is feasible that the device may have become kinked or folded or was power injected above predetermined limits causing the tubing to break, the root cause is inconclusive per the quality engineering risk assessment, no further action is required.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.

Brand Name
Cook Spectrum
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6667153
Report Number1820334-2017-01399
Device Sequence Number72660
Product Code FOZ
UDI-Device Identifier00827002478251
UDI-Public(01)00827002478251(17)200119(10)7792182
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K081113
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberC-UTLM-701J-ABRM-HC-RD
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/31/2017
Supplement Date Received by Manufacturer11/13/2017
Initial Report FDA Received Date06/26/2017
Supplement Report FDA Received Date12/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1